Alert archive / Maine / Gale Warnings in 2011
Gale Warning 28, NWS Gray, ME
NWS Gray, ME issued this gale warning at Oct 2, 2011, 10:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2011, 10:00 AM EDT (14:00 UTC)
- Expired
- Oct 2, 2011, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
579 WHUS71 KGYX 021400 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1000 AM EDT SUN OCT 2 2011 ...GALE WARNING NOW IN EFFECT FOR PORTIONS OF THE OUTER WATERS THROUGH THIS AFTERNOON... ...SMALL CRAFT ADVISORY STILL IN EFFECT FOR THE BAYS AND THE REMAINDER OF THE OUTER WATERS... .LOW PRESSURE NEAR NEW ENGLAND HAS BROUGHT INCREASING NORTHEASTERLY WINDS TO THE WATERS. AS THE LOW NEARS AND HURRICANE OPHELIA PASSES NEARBY...WINDS WILL INCREASE OFFSHORE. COOL NORTHEAST FLOW OVER RELATIVELY WARM WATERS WILL ALLOW THESE WINDS TO EASILY MIX DOWN THROUGH TODAY. SUSTAINED WINDS OF 20 TO 25 KT WITH GUSTS TO 30 WILL BE COMMON OVER THE WATERS TODAY...WITH HIGHER WINDS IN THE WARNED AREA. WINDS GRADUALLY SUBSIDE TONIGHT...BUT SEAS WILL REMAIN HIGH INTO MONDAY. ANZ150-030500- /O.UPG.KGYX.SC.Y.0076.000000T0000Z-111003T2200Z/ /O.NEW.KGYX.GL.W.0028.111002T1400Z-111002T2200Z/ /O.NEW.KGYX.SC.Y.0077.111002T2200Z-111003T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 1000 AM EDT SUN OCT 2 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151>154-030500- /O.CON.KGYX.SC.Y.0076.000000T0000Z-111003T2200Z/ PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1000 AM EDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HANES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 2, 9:17 AM EDT, 43 minutes earlier.
Area forecast discussion, Oct 2, 9:17 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 917 AM EDT SUN OCT 2 2011 .SYNOPSIS... A LARGE AREA OF LOW PRESSURE WILL MOVE VERY SLOWLY ACROSS THE NORTHEASTERN STATES THROUGH EARLY NEXT WEEK...BRINGING PERIODS OF HEAVY RAIN TO NORTHERN NEW ENGLAND. COOLER AND DRIER HIGH PRESSURE WILL BUILD INTO NEW ENGLAND BY MIDWEEK AND REMAIN OVER THE REGION INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... .UPDATE... MODERATE TO HEAVY RAIN CONTINUES TO SPREAD ACROSS THE AREA AS TROPICAL MOISTURE SURGES INTO NORTHERN NEW ENGLAND FROM HURRICANE OPHELIA. THE UPPER LOW HAS BEGUN TO MOVE NORTH AND IS NOW OVER PENNSYLVANIA...WITH THE SURFACE LOW ALMOST DIRECTLY BELOW IT. IT APPEARS THE NAM12 HAS A GOOD HANDLE ON THE PLACEMENT OF THE QPF THIS MORNING. SO FAR RAINFALL TOTALS HAVE GENERALLY BEEN LESS THAN AN INCH. INCREASED RAIN CHANCES FOR AREAS WHERE IT IS RAINING AS WELL AS ADJUSTED TEMPERATURES AND DEW POINTS FOR THIS UPDATE. && PREVIOUS UPDATE...HAVE INCREASED POP FOR AREAS SE OF THE MTNS. SHRA COMING ONSHORE NOW...AND EXPECT THE RAFL TO LAST MUCH OF THE DAY. ANOMALOUSLY STRONG ELY FLOW AT H85 WILL TRANSPORT ATLANTIC MOISTURE INLAND...WITH A TROPICAL CONNECTION THANKS TO OPHELIA. THIS SHOULD PRODUCE HEAVY RAFL FOR FAVORED SELY UPSLOPE AREAS...DESPITE MODEL GUIDANCE CONTINUING TO DOWNPLAY THE THREAT. WITH TROPICAL FEED AND CONVECTION FEEDING NWD...HAVE ADDED ISOLD/SCHC TSTMS TO THE FCST FOR THIS MORN/AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... DRY SLOT WILL END THE RAIN ACROSS THE REGION THIS EVENING. WILL NEED TO WAIT FOR SECOND AREA OF LOW PRESSURE TO ARRIVE LATE MONDAY FOR NEXT RAIN EVENT. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... EACH PROGRESSIVE MODEL RUN BECOMES MORE AGGRESSIVE WITH LOW PRESSURE PASSING SOUTH OF OUR FORECAST AREA MONDAY NIGHT INTO TUESDAY. IN PARTICULAR...THE EURO BRINGS SURFACE LOW THROUGH THE GULF OF MAINE...BEFORE EXITING INTO THE MARITIMES ON WEDNESDAY WHICH IS IN GOOD AGREEMENT WITH THE GFS ENSEMBLE. WILL THEREFORE UP THE POPS AND DETERIORATE THE FORECAST FOR THIS TIME PERIOD. THEREAFTER...MUCH DRIER...COOL CANADIAN AIR WILL ENTER THE REGION WITH A BACKDOOR HIGH PRESSURE SYSTEM (WITH SOME FROST BY LATE IN THE WEEK). HOWEVER...WE DO EXPECT CLOUDS AND EVEN SOME UPSLOPE -SHRA OVER THE HIGHER TERRAIN ON WEDNESDAY WITH AN UPPER LEVEL TROUGH CROSSING THE REGION. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... SHORT TERM...MAINLY IFR OR LIFR CONDITIONS WITH PERIODS OF RAIN AND FOG UNTIL THIS EVENING. LONG TERM...AREAS OF IFR CONDITIONS CONTINUING WITH A GRADUAL IMPROVEMENT TO VFR...ESP OVER DOWNSLOPE REGIONS ON WEDNESDAY. DRY CONDS THEREAFTER. && .MARINE... SHORT TERM...SCA WILL REMAIN IN PLACE WITH GUSTY NE WINDS AND SEAS CONT TO BUILD. LONG PERIOD SWELLS WILL BE ARRIVING IN OUR FA AS WELL. LONG TERM...SCA WILL LIKELY NEED TO BE EXTENDED THROUGH TUESDAY AT SOME POINT DUE TO ANOTHER COASTAL LOW AND SEAS REMAINING OVER 5 FEET. && .HYDROLOGY... GENERALLY EXPECTING A ONE TO TWO INCH RAINFALL TODAY IN A SE TO NW BAND OVER SW ME AND CNTRL/NRN NH. HOWEVER...WITH SUCH STRONG ANOMALIES WITH A GUSTY EAST TO SOUTHEASTERLY WINDS ON THE UPSLOPE HIGH TERRAIN...CAN'T ARGUE WITH LOCALLY HIGHER AMOUNTS DOUBLE OF THOSE TOTALS. IN ADDN...SEVERAL RIVERS ARE FORECAST TO REMAIN VERY HIGH...WITH A COUPLE GOING INTO FLOOD. CONSIDERING PBLMS ALG THE RIVERS STILL DUE TO IRENE (QUITE A BIT OF DEBRIS AND EROSION)...WOULD PREFER TO PUT UP FLOOD WATCH FOR PTNS OF NH AND WRN ME. THERE WILL BE A SECOND BATCH OF RAIN WITH A SECOND COASTAL LOW LATE MONDAY INTO EARLY TUESDAY THAT COULD BE THE SYSTEM TO EVENTUAL TRIGGER THE PROBLEMS. HOWEVER...WILL PLAY THIS AS A SEPARATE EVENT AND NOT ISSUE FLOOD WATCHES FOR THAT SYSTEM AT THIS TIME. && .TIDES/COASTAL FLOODING... EXPECT SOME SPLASH-OVER TODAY DUE TO THE NORTHEASTERLY WINDS AND SEAS ON THE INCREASE - AS WELL AS HIGH ASTRO TIDES CONTINUING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLOOD WATCH THROUGH THIS EVENING FOR MEZ007-008-012-013. NH...FLOOD WATCH THROUGH THIS EVENING FOR NHZ001>009. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ150>154. && UPDATE...HANES
Hazardous weather outlook, Oct 2, 3:54 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 354 AM EDT SUN OCT 2 2011 MEZ007-008-012-013-NHZ001>009-030800- NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- 354 AM EDT SUN OCT 2 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ONE TO TWO INCHES OF RAIN WILL FALL ACROSS THE REGION TODAY. HOWEVER THERE WILL BE LOCALLY HIGHER AMOUNTS UP TO TWO TO FOUR INCHES ACROSS THE EAST AND SOUTHEAST FACING HIGHER TERRAIN OVER INTERIOR WESTERN MAINE AND CENTRAL AND NORTHERN NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ009-014-018>022-025>028-NHZ010-013-030800- CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM- 354 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ023-024-NHZ014-030800- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 354 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HIGH ASTRONOMICAL TIDES WILL COMBINE WITH GUSTY NORTHEASTERLY WINDS AND BUILDING SEAS TO PRODUCE SOME SPLASH-OVER NEAR THE TIME OF HIGH TIDE TODAY...MAINLY ALONG THE VULERNABLE BEACHES SOUTH OF PORTLAND TO HAMPTON. HIGH TIDE IN PORTLAND HARBOR WILL BE AROUND 330 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-030800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 354 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:02 AM EDT | Flood Watch | GYX | Franklin, Oxford | 11 hr |
| Oct 2, 5:18 AM EDT | Coastal Flood Statement | GYX | Cumberland, York | 12 hr |
| Oct 2, 10:00 AM EDT | Small Craft Advisory | GYX | 64 hr | |
| Oct 2, 4:53 PM EDT | River Flood Warning | GYX | Oxford | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.